Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Salt Lake City, UT

May 8, 2008

NWS Salt Lake City, UT issued this red flag warning at May 8, 2008, 2:33 PM MDT. It took effect at May 9, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2008, 2:33 PM MDT (20:33 UTC)
In effect from
May 9, 2008, 2:00 PM MDT
Expired
May 9, 2008, 9:00 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 082033
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
233 PM MDT THU MAY 8 2008

UTZ439-440-091200-
/O.UPG.KSLC.FW.A.0005.080509T2000Z-080510T0300Z/
/O.NEW.KSLC.FW.W.0010.080509T2000Z-080510T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
233 PM MDT THU MAY 8 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY FOR GUSTY
WIND AND LOW HUMIDITY IN FIRE WEATHER ZONES 439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE WARNING INCLUDES UTAHS DIXIE...ZION CANYON AND SOUTH CENTRAL
UTAH BELOW 6500 FEET.

SOUTHWEST WINDS ARE EXPECTED TO INCREASE ON FRIDAY WITH SUSTAINED
SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THE AFTERNOON. 
HUMIDITY IS FORECAST TO DECREASE TO LEVELS NEAR OR JUST BELOW 15
PERCENT AND CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE DRY
FUELS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 090943
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
343 AM MDT FRI MAY 9 2008

UTZ439-440-092200-
/O.CON.KSLC.FW.W.0010.080509T2000Z-080510T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
343 AM MDT FRI MAY 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 439 AND 440 BELOW 6500 FEET...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. THE WARNING INCLUDES UTAHS DIXIE...ZION
CANYON AND PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET.

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
TO 35 MPH THIS AFTERNOON. IN ADDITION...HUMIDITIES ARE EXPECTED TO
FALL BELOW 15 PERCENT ACROSS THE WARNED AREA THIS AFTERNOON. GUSTY
WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE SEVERE FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 092031
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 PM MDT FRI MAY 9 2008

UTZ439-440-100300-
/O.CON.KSLC.FW.W.0010.000000T0000Z-080510T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
231 PM MDT FRI MAY 9 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WIND IN FIRE WEATHER ZONES
439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THIS INCLUDES UTAHS DIXIE...ZION CANYON AND SOUTH CENTRAL
UTAH BELOW 6500 FEET.

SOUTHERLY WINDS AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND
HUMIDITY AT OR JUST BELOW 15 PERCENT WILL CONTINUE THROUGH EARLY
THIS EVENING. THIS WILL CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH INTO THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 8, 10:06 AM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 8, 10:06 AM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1006 AM MDT THU MAY 8 2008

.SYNOPSIS...DRIER CONDITIONS WILL PREVAIL TODAY AS A STORM SYSTEM
MOVES EAST OF THE STATE THIS AFTERNOON. THE NEXT STORM SYSTEM WILL
IMPACT THE AREA FRIDAY NIGHT AND SATURDAY...FOLLOWED BY HIGH
PRESSURE ALOFT FOR THE LATTER HALF OF THE COMING WEEKEND.

&&

.DISCUSSION...CLOUDS ARE HEADING EAST OF THE AREA THIS MORNING AS
THE STORM SYSTEM THAT MOVED THROUGH THE STATE YESTERDAY EXITS. A
FEW PRECIP ECHOES REMAIN OVER THE FAR SOUTH IN ASSOCIATION WITH
THE COLD FRONT...BUT THESE SHOULD DISSIPATE AS THE BOUNDARY
CONTINUES TO WEAKEN. A WEAK SHORTWAVE BEHIND THE MAIN SYSTEM IS
ALLOWING SOME SHALLOW INSTABILITY TO REMAIN OVER THE NORTH...BUT
THIS IS NOT PRODUCING MUCH MORE THAN SOME TOWERING CUMULUS. WITH
WEAK UPPER RIDGING MOVING IN BY LATER THIS AFTERNOON...THE SUPPORT
FOR THIS WILL DIMINISH. OTHERWISE...SUNSHINE AND A WARMING AIRMASS
WILL ALLOW TEMPERATURES TO WARM TO AROUND SEASONAL NORMALS TODAY.

THE BREAK IN THE ACTION LOOKS TO BE SHORT LIVED AS THE MODELS
REMAIN IN GOOD AGREEMENT ABOUT THE NEXT WAVE...WHICH WILL MOVE
THROUGH THE STATE TOMORROW. RUNS THIS MORNING DO NOT INDICATE
QUITE AS STRONG AS A SYSTEM AS THEY DID YESTERDAY...AND SEEM TO
BE A BIT FARTHER NORTH WITH THE TRACK OF THE WAVE.
THUS...PRECIPITATION LOOKS LIKE IT WILL BE GENERALLY CONFINED TO
NORTHERN AND CENTRAL UTAH. THE WAVE AND ASSOCIATED COLD FRONT ARE
EXPECTED TO NOSE INTO THE STATE FRIDAY AFTERNOON. WHILE THE FRONT
MAKES IT THROUGH THE STATE BY EARLY SATURDAY MORNING...THE UPPER
TROUGH IS EXPECTED TO HANG AROUND UNTIL SATURDAY AFTERNOON. THE
COLD FRONT LOOKS SIMILARLY STRONG TO THE ONE YESTERDAY...AND IS
EXPECTED TO DROP MAXES TO ABOUT 10F UNDER CLIMO WITH THE CLOUD
COVER. HOWEVER...RAPID WARMING AND DRYING IS EXPECTED SUNDAY AS
HIGH PRESSURE DEVELOPS OVER THE FORECAST AREA...ALLOWING MAXES TO
WARM TO VALUES AT OR ABOVE CLIMO ONCE AGAIN.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...EST WINDS AT SLC TERMINAL THIS MORNING ARE EXPECTED TO
TURN MORE NORTHERLY THROUGHOUT THE DAY. OTHERWISE...VFR CONDITIONS
AND CEILINGS ABOVE 7000FT AGL WILL PREVAIL FOR TODAY.

&&

.FIRE WEATHER...A STABLE AIRMASS WITH GENERALLY LIGHT WINDS WILL
SETTLE INTO THE AREA THIS AFTERNOON. A DRIER WESTERLY FLOW WILL
DEVELOP OVER SOUTHERN UTAH FRIDAY AHEAD OF A COLD FRONT. WINDY
CONDITIONS WILL RESULT WITH RELATIVE HUMIDITY EXPECTED TO DROP TO 10
TO 15 PERCENT. THIS SYSTEM LOOKS TO BE DRIER AND FURTHER NORTH THAN
YESTERDAYS SYSTEM...SO CRITICAL FIRE WEATHER CONDITIONS APPEAR TO BE
MORE LIKELY THAN YESTERDAY. WILL LOOK AT THE MOST RECENT MODEL RUNS
TODAY TO DETERMINE WHETHER THE FIRE WEATHER WATCH FOR ZONES 439 AND
440 SHOULD BE UPGRADED TO A RED FLAG WARNING DURING THIS SHIFT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 2 PM FRIDAY TO 9 PM FRIDAY FOR UTAH
FIRE WEATHER ZONES 439 AND 440.

WY...NONE.

&&

PUBLIC...TRAPHAGAN
AVIATION/FIRE WX...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 8, 4:03 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
403 AM MDT THU MAY 8 2008

UTZ001>016-019>021-517-518-WYZ021-091100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
403 AM MDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE THIS
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AND A THREAT
OF HAZARDOUS FIRE WEATHER CONDITIONS ON FRIDAY TO SOUTHERN UTAH
WHERE FUELS ARE CRITICALLY DRY. THE FRONT WILL ALSO BRING A THREAT
OF STRONG THUNDERSTORMS TO NORTHERN AND CENTRAL UTAH FRIDAY
AFTERNOON. COOL UNSETTLED CONDITIONS WILL PERSIST SATURDAY. THE
NEXT STORM SYSTEM WILL APPROACH FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:24 AM MDTFire Weather WatchSLC11 hr
May 8, 12:30 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane, San Juan30 min

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.